I have a lot to report!
First of all, I am POOPED!!! I have been working very hard and am absolutely exhausted. I gave myself an end-of-the-month deadline to finish certain things and I’ve almost made it. I’ll need the weekend to finish everything because I got interrupted by some major issues which are now all resolved. Tired to my bones which ache. Feel like I’m 95.
I never made my spaghetti Bolognese. I wanted it but I guess not that much. I sauteed the carrots and onions (for the base of the sauce), added the wine and tomatoes, and let it simmer but I never added the meat or the milk. Basically, I made a yummy ratatouille, added some lentils for heft, and dumped it over pasta with a chunk of Parmesan that I grated. It was good – not great – but I liked it.
I made chocolate chip cookies yesterday but, really, what I want is some biscotti so I’ll have to make those tomorrow if I’m up for it. They’re fast.
Did I tell you I planted my flowers (Icelandic Poppies and Forget Me Nots)? A few days later I decided I wanted only Forget Me Nots (two varieties that are both blue but look a little different). So I replaced the Poppy seeds with FMN seeds – and someone ate them!!! I think they’re gone … There’s a big whole in the dirt in my pots. Someone must have been very hungry because they are tiny, tiny seeds. Maybe they were just having fun in the dirt bowl but left the seeds alone … we shall see!
So I have excellent news. I am never going to tell you again what my scans say before I speak with my doctor because I have now learned that what they say and what they mean are two different things. I spoke to my doctor yesterday and he said that the scans were EXCELLENT. He said that the lesions in my lungs did get bigger but only by a little and my colon is not blocked. The tumor has not grown and one of the two liver spots is now gone.
We are now stopping chemo and moving on to two new drugs: Herceptin (the generic form) and a companion drug. One of Herceptin’s side effects is heart weakening or congestive heart failure (the real deal) but heart issues happen to less than 5% of patients. Given my history with these drugs over the past year, I am concerned. Also, something happened to my heart at the end of the surgery last June which caused all the doctors to panic about my ability to withstand this upcoming treatment. However, I’ve had tests in the interim which have all been negative so I’m good to go.
Here’s a related thought – I used to hike every weekend for about 20 years. I loved it because I was out in nature, under the sun. It was a solitary pursuit – invigorating and relaxing at the same time. I really loved it. Remember I told you about that horrible fortune teller who told me in my 20’s that I was going to lose the use of my legs when I got older? (HORRIBLE!!!) I didn’t really believe her but she frightened me. Her prediction caused me to get up and go every weekend. I actually thought about that horrible woman and decided that, while I have it (the ability to walk, move), I’d use it. I am so glad I did. If my heart fails me, walks and hikes will be … not sure but I don’t think it’ll be good …
My doctor will be screening me for heart trouble every few months and told me to watch out for shortness of breath, heaviness, swelling in the legs. Scary. They’re going to watch me closely so that they can catch it right away if it happens.
This drug (Herceptin) is not typically used on colon cancer patients. It’s used on HER2 positive breast cancers. Fewer than 5% of colon patients have a HER2 positive tumor (aggressive, deadly) and I am one of them. Lucky ME!!! So this drug targets that kind of tumor. If my body does not reject the drug, it should be good for me. So I hope, hope, hope my body accepts it.
The companion drug is supposed to make you sick like the chemo drugs – nausea, fatigue, diarrhea, neuropathy – and fever. LOVELY!!! Next week should be FUN!!!
Little Sweet Pea is resting by my side. It’s nice … we are a pair.
That’s it for now!
Have a good evening,